# SDR FQAR20150512035

- Difficulty date: May 12, 2015
- Submitted: May 18, 2015
- Operation: General aviation
- Aircraft: N302PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496121
- Aircraft time: 7,235 hours
- Engine: Lyc O360E1A6D
- Propeller: Hartzl HCC2YR2
- System (JASC): 5720 · Wing Miscellaneous Structure
- Part: Angle
- Part number: 104629003
- Condition: Cracked
- Location: Rt Wing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PROGRESSIVE INSPECTION, AN ANGLE IN THE RT WING WAS FOUND CRACKED BEHIND THE LANDING GEAR SIDE BRACE FITTING.  THE CRACK COULD JUST BARELY BE SEEN BEHIND THE BRACE, AND WHEN THE BRACE WAS REMOVED, DYE PENETRANT INSPECTION REVEALED IT EXTENDED FROM THE BOTTOM OF THE ANGLE UPWARD APPROXIMATELY 3-4". THE CRACKED ANGLE WAS INSTALLED AS PART OF KIT, PN 767-398, WHICH WAS CALLED OUT FOR IN SB 1161.  THE SB SUBJECT WAS TO INSPECT FOR CRACKING BEHIND THE GEAR SIDE BRACE FITTINGS; INSTALLATION OF THE KIT, WHICH INCLUDED THE CRACKED BRACE, WAS A TERMINATING ACTION CALLED OUT FOR IN THE SB.
